Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 30, 2021, 9:19 PM MDT for Banner County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 9:19 PM MDT (03:19 UTC)
- Expired
- Jul 30, 2021, 10:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
County Banner County, NE
The radar
The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2602 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
262 WWUS85 KCYS 310319 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 919 PM MDT Fri Jul 30 2021 NEZ019>021-310400- Scotts Bluff NE-Morrill NE-Banner NE- 919 PM MDT Fri Jul 30 2021 ...SPECIAL WEATHER STATEMENT... At 918 PM MDT, Doppler radar was tracking a strong thunderstorm near Harrisburg, or 18 miles south of Scottsbluff, moving northeast at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Harrisburg and Melbeta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4150 10370 4162 10378 4181 10351 4161 10331 TIME...MOT...LOC 0318Z 234DEG 15KT 4160 10369 $$ Wilkinson
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 30, 8:28 PM MDT, 51 minutes earlier.
Area forecast discussion, Jul 30, 8:28 PM MDT, 51 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
828 PM MDT Fri Jul 30 2021
.UPDATE...
Issued at 820 PM MDT Fri Jul 30 2021
An SPS for the entire Nebraska Panhandle is in effect for
degrading air quality due to wildfire smoke until Saturday 8 PM
MDT. Rain showers are moving into the Panhandle currently, but it
is possible for the smoke to continue to impact most TAF sites and
areas throughout the Panhandle.
Additionally, a rainfall report of 3.37 inches fell 3 miles south
of Chugwater which is a significant amount of rainfall through
this ongoing drought.
UPDATE Issued at 241 PM MDT Fri Jul 30 2021
Looking at latest HRRR simulated radar...looking at heavy rain
developing across northern Laramie County that extends to the
Nebraska state line. These storms slowly track across Goshen
County as well. Went ahead and expanded the watch further east to
cover these areas.
&&
.SHORT TERM...(This evening through Saturday night)
Issued at 215 PM MDT Fri Jul 30 2021
Forecast challenges deal with heavy rainfall potential over the
next 12 to 24 hours.
Currently...Frontal boundary from a surface low near Ogallala
Nebraska extends west along the Colorado/Wyoming state line to
Laramie to Casper this afternoon. East of the front...surface
based CAPE around 2500 J/KG in the southern Panhandle off SPCs
Mesoanalysis Page. To our north over Converse/Niobrara Counties
near 2000 J/KG and west of the front...near 500 J/KG. Sfc-6km
shear over extreme southeast Wyoming around 35kts. Radar showing
cells developing over northern Colorado already early this
afternoon. Starting to see some development over the northern
Laramie Range as well. Storms are stationary at this point. Mid
level water vapor imagery showing entire CWA covered in
moisture...setting the stage for widespread convection to develop
through the afternoon.
Using the latest HRRR simulated radar...which was great
yesterday...storms develop in the next hour or so and continue
pretty much where radar is showing development currently. Storms
become widespread around the 22-23Z timeframe across Albany County
and the south Laramie Range. Looks like Cheyenne stays under
convection through at least 02-03Z. Think I will add central
Laramie County to the Flash Flood Watch here in another hour or
so. 12Z NAM PWATs up near 1.5 inches over Laramie County with 1.7
inches in the Panhandle. These high PWATs continue through the
evening hours.
Looks like another wet day Saturday before the monsoon moisture
moves back south into Colorado. May need another Flash Flood
Watch for Saturday...maybe not as widespread over today.
.LONG TERM...(Sunday through Thursday)
Issued at 233 AM MDT Fri Jul 30 2021
Passage of cold front through the region early Sunday will usher
closer to near-normal temperatures along with limiting moisture
spread mainly to the southern elevated terrain in southeast Wyoming
in the afternoon. High pressure builds once more across the American
Southwest with continued influence over our region with pockets of
vorticity advection leading once more to afternoon showers on the
Wyoming side. GFS and EURO are bit off by some mileage in location
of showers and thunderstorms as moisture is advected into the
region. Temperatures to remain slightly above normal with highs
reaching into the upper 80s and low 90s east of Laramie Range and
from the middle 70s to middle 80s west of the Laramie Range for
majority of the extended forecast.
Shortwave passes through the region Wednesday with better chances of
precipitation across Nebraska with extended models having solutions
of upper level low near Montana limiting influence of high pressure
and return to zonal flow aloft. Drier conditions to prevail later in
the forecast period.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 539 PM MDT Fri Jul 30 2021
Scattered to numerous showers & thunderstorms should spread across
a large portion of southeast WY and the western NE Panhandle until
06z prior to decreasing in coverage & intensity. A few storms will
likely linger into the overnight, mainly along I-80 between KCYS &
KSNY. Brief MVFR ceilings & visibilities may accompany some of the
heavier storms, along with gusty/erratic surface winds. Smoke will
also impact the western Nebraska terminals through at least midday
Saturday, reducing visibilities to as low as 1 mile at KBFF / KCDR
and KAIA.
&&
.FIRE WEATHER...
Issued at 215 PM MDT Fri Jul 30 2021
Monsoon moisture overhead this afternoon will continue into Sunday
before shifting back to the south. This means widespread wetting
rains for most of southeast Wyoming and Nebraska
Panhandle. Look for no critical fire weather conditions through
the weekend into the first half of next week with afternoon
humidities staying well in the 20 percent range for most areas.
Could see drier weather for the end of next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flash Flood Watch until midnight MDT tonight for WYZ103-105>108-
110-114>119.
NE...None.
&&
UPDATE...AW
SHORT TERM...GCC
LONG TERM...WM
AVIATION...CLH
FIRE WEATHER...GCCHazardous weather outlook, Jul 30, 2:56 AM MDT, 18 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 256 AM MDT Fri Jul 30 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>104-106>109-111>113- 117>119-310900- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-South Laramie Range Foothills- Central Laramie County-East Laramie County- 256 AM MDT Fri Jul 30 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers and thunderstorms will occur, mainly this afternoon and evening, with the most coverage west of Interstate 25. A few of the thunderstorms east of a Wheatland to Cheyenne line, and over the Nebraska Panhandle may become severe, producing strong winds and some hail. Locally heavy rain will occur with some storms. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated to scattered afternoon and evening thunderstorms can be expected most days. .Spotter information statement... Spotter activation will not be needed. WYZ105-110-114>116-310900- Shirley Basin-North Snowy Range Foothills-Snowy Range- Laramie Valley-South Laramie Range- 256 AM MDT Fri Jul 30 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A Flash Flood Watch is in effect from 11 AM until midnight. Numerous showers and thunderstorms will occur, mainly this afternoon and evening. Some of the thunderstorms will likely produce heavy rainfall, and possible flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated to scattered afternoon and evening thunderstorms can be expected most days. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Special weather statement, Jul 30, 6:30 PM MDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
630 PM MDT Fri Jul 30 2021
NEZ021-055-310100-
Cheyenne NE-Morrill NE-
630 PM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES UNTIL 700 PM MDT...
At 630 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Lisco, or 16 miles west of Oshkosh. This storm was
nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Cheyenne and southeastern Morrill Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4131 10270 4152 10284 4155 10264 4140 10263
4139 10261 4133 10261
TIME...MOT...LOC 0030Z 154DEG 2KT 4140 10266
HammerSpecial weather statement, Jul 30, 6:35 PM MDT, 2 hours 44 minutes before
Special Weather Statement National Weather Service Cheyenne WY 635 PM MDT Fri Jul 30 2021 WYZ101-310100- Converse County Lower Elevations WY- 635 PM MDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 700 PM MDT... At 634 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Laprele Reservoir, or 9 miles west of Douglas, moving north at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of central Converse County. This includes Interstate 25 in Wyoming between mile markers 144 and 153. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4274 10549 4276 10565 4291 10567 4290 10541 TIME...MOT...LOC 0034Z 193DEG 8KT 4281 10557 Hammer
Local storm report, Jul 30, 6:42 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
642 PM MDT FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HEAVY RAIN 3 S CHUGWATER 41.71N 104.82W
07/30/2021 M3.37 INCH PLATTE WY MESONET
TOTAL OF 3.37 INCHES OF RAINFALL FROM LOCAL
WEATHER STATION.
&&
AWSpecial weather statement, Jul 30, 7:02 PM MDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
702 PM MDT Fri Jul 30 2021
NEZ021-310130-
Morrill NE-
702 PM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRILL COUNTY UNTIL
730 PM MDT...
At 702 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Lisco, or 22 miles west of Oshkosh, moving northwest at
15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4144 10278 4169 10291 4177 10267 4174 10266
4174 10264 4164 10263 4144 10264
TIME...MOT...LOC 0102Z 150DEG 15KT 4152 10275
HammerSpecial weather statement, Jul 30, 8:19 PM MDT, 1 hour before
Special Weather Statement National Weather Service Cheyenne WY 819 PM MDT Fri Jul 30 2021 NEZ002-003-019>021-054-055-095-096-010200- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Sidney, Brownson, Harrison, and Agate 819 PM MDT Fri Jul 30 2021 ...DEGRADED AIR QUALITY UNTIL 8PM SATURDAY... The following message is transmitted in collaboration with the Nebraska Emergency Management Office through 8PM Saturday. WHAT...Degraded Air Quality Due To Wildfire Smoke. WHERE...The Western Nebraska Panhandle WHEN...Through 8PM Saturday. IMPACTS...Heavy smoke from western wildfires will continue to impact visibility and air quality through Saturday evening. HEALTH INFORMATION...The elderly, young children, and individuals with respiratory problems should avoid excessive physical exertion and minimize outdoor activities during this time. Wildfire smoke is made up of a variety of pollutants, including particulate matter and ozone, which can cause respiratory health effect. Although these people are most susceptible to health impacts, we advise that everyone should avoid prolonged exposure to poor air quality conditions. AW
Special weather statement, Jul 30, 9:19 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 919 PM MDT Fri Jul 30 2021 NEZ019>021-310400- Scotts Bluff NE-Morrill NE-Banner NE- 919 PM MDT Fri Jul 30 2021 ...SPECIAL WEATHER STATEMENT... At 918 PM MDT, Doppler radar was tracking a strong thunderstorm near Harrisburg, or 18 miles south of Scottsbluff, moving northeast at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Harrisburg and Melbeta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4150 10370 4162 10378 4181 10351 4161 10331 TIME...MOT...LOC 0318Z 234DEG 15KT 4160 10369 Wilkinson
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:12 PM MDT | Special Weather Statement | CYS | Platte | 48 min |
| Jul 30, 6:35 PM MDT | Special Weather Statement | CYS | Converse | 25 min |
| Jul 30, 7:26 PM MDT | Areal Flood Advisory | CYS | Platte | 48 min |
| Jul 31, 12:13 PM MDT | Areal Flood Advisory | CYS | Albany, Carbon | 2 hr |
| Jul 30, 6:30 PM MDT | Special Weather Statement | CYS | Cheyenne | 30 min |
| Jul 30, 7:02 PM MDT | Special Weather Statement | CYS | Morrill | 28 min |
| Jul 31, 2:51 AM MDT | Special Weather Statement | CYS | Cheyenne | 39 min |
| Jul 31, 3:16 AM MDT | Areal Flood Advisory | CYS | Cheyenne | 3 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.